Have been taking phenergan for 2 weeks. Today had really bad diarrhoea and we were going out to lunch with my daughter & family. Took I Imodium and some entrocalm. Took some more entrocalm after a small lunch then had a rest later. Now have bad tummy ache, took couple of Buscapan and couple of entrocalm. Is the phenergan causing problems. Although I had pain on waking the rest of the day I was feeling better. Any help please.

5 Replies

  • Well I can only say that although Immodium stops diarrhoea ( usually only need it when I've overdone taking meds for constipation) I really feel awful when I take it for two or three days..The other day, I found some good old fashioned tablets in a local supermarket containing Koalin Which I needed for the same reason as mentioned, this worked fine but no three days feeling horrid.. So that's what I shall keep as an occasional standby. jUst my experience, everyone reacts in a different way.

    Hather x

  • Do you know that Kaolin and Morphine is still available but by prescription only these days, no longer OTC? When totally vital, I still use this on those rare occasion that I need it.

  • Thank you LindaC that's interesting, I didn't know that.. I seem to rembember years ago that was available to buy in a small brown bottle over the counter, then wasn't available probably cos of the morphine and new guide lines, but it w as effective for sure.


  • Yes Hather, my mother and her era used to take it... I had an ironclad gut so never gave it a thought, until I needed to ;-) It sure works!

    I feel a bit of a fraud on here. My gut problem seems related to my hypothyroidism and is mainly [once 'IT' settles down, via a process], huge bloating - that doesn't go down at all - yet is kept down for months on end with antibiotics. I loathe taking them but so far this is the only thing that fixes it. I take herbal antibiotics, probiotics all of the time... and often have a lot of relief. When 'IT' is going on, I fully and totally get how dreadful this [IBS or whatever!] is; when I read some of the posts here I really thank my blessings that I do get long periods of relief. I so understand just how horrendous a gut problem can be.

    At times when I have needed to be 'bunged up', I'd get K & M from the chemist but a couple of years later was told its now 'Prescription Only'. Still to this day I get it via the GP on prescription the brand seems to be Care + so you can only ask.

    Best to you and be well :-)


  • The only way to find out if Phenergan is causing your problems is to stop taking it and see what happens. It works for me as far as early morning diarrhoea goes, but nothing works for everybody.

    Why don't you try the low-FODMAP diet to try and eliminate food intolerances? Initially it cuts out all fermentable carbohydrates and enables a lot of IBS-ers to work through their problems, go here:


You may also like...